Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir & Fortovase OR Combivir & Sustiva
Mar 1, 2003

Hi, I had to switch from my first round of meds, Zerit/Videx/Sustiva due to peripheral neuropathy. My doctor has now prescribed Combivir & Fortovase. I am afraid of all the problems I read and hear about with PI's and hesitate to take the Fortovase. Would Combivir and Sustiva make a good alternative ? or would this create a problem since I took Sustiva as part of my first round of medications ? Thanks for any advice..

Response from Dr. Henry

If you have never failed your first regimen (or any regimen) but had toxicity (the neuropathyh) then switch the ddI/D4T to Combivir while keeping the Sustiva may be a very good option. The choice of a PI is a complicated issue again depending partly on whether you have ever failed other regimen previously. If you have never failed a regimen but are switching just due to toxicity then you have a wide variety of possibilities. If a PI is used then the choices again are wide depending on your past treatment history. I don't use much Fortavase as a sole PI. You should discuss your options with your HIV specialist who is familiar with your specific situation. KH



Previous
hair loss
Next
concerns about on going fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement